Lawther, R. I. (1999) Finiteness of double coset spaces. Proceedings of the London Mathematical Society, 79 (3). pp. 605-625. ISSN 1460-244XFull text not available from this repository.
This paper makes a contribution to the classification of reductive spherical subgroups of simple algebraic groups over algebraically closed fields (a subgroup is called spherical if it has finitely many orbits on the flag variety). The author produces a class of reductive subgroups, and shows that in positive characteristic any such is spherical. The class includes all centralizers of inner involutions if the characteristic is odd, for which the result was already known thanks to work of Springer; however, the sphericality of the corresponding subgroups in even characteristic was in many cases previously undecided. The methods used are character-theoretic in nature, and rely upon bounding inner products of permutation characters. 1991 Mathematics Subject Classification: primary 20G15; secondary 20C15.
|Journal or Publication Title:||Proceedings of the London Mathematical Society|
|Uncontrolled Keywords:||algebraic groups • spherical subgroups • permutation characters|
|Subjects:||Q Science > QA Mathematics|
|Deposited On:||14 Nov 2008 09:23|
|Last Modified:||25 Mar 2017 01:18|
Actions (login required)